Constant itching: I've recently been cutting... - AF Association

AF Association
19,523 members23,807 posts

Constant itching

Hidden
Hidden

I've recently been cutting back on my dose of bisoprolol from 3.85 to near enough nothing and I've noticed extreme itching up my backside and some in other areas, I also take xarelto and ramipril. I very rarely suffer any af episodes these days but the itching is driving me nuts, creams don't really help much, nothing seems to help much.Anybody out there had similar experiences?

8 Replies
oldestnewest

Not medically trained but I would have thought it was unrelated......a trip to the GP methinks!

I would doubt it has anything to do with reducing the dose of bisoprolol, I will say that I had terrible itching all over my skin when I was on xarelto

Hidden
Hidden
in reply to Mikee69

Yes thanks, I ve been on xaralto for 2 years before the itching I stopped taking them and it got worse.,i will have to see the GP about it.

Itchy rashes ,(urticaria or hives) are a very rare side effect of Bisoprolol i had been on a low dose of Bisoprolol for only 7weeks before the itching started I was weaned off Bisoprolol over a period of two month's during which time I had an exacerbation of Asthma, caused by Bisoprolol.

I am no longer on any beta blockers because research showed that all have this Very rare side effect

It appears that Bisoprolol was responsible for changing the pH of my skin. The itching is worse if I eat tomatoes, grapes, oranges and other acidic foods. I've been off beta blockers for 21 months but still get rashes, especially when I'm very warm, such as in bed.

I take antihistamine tablets to get some relief, normally 3a day, but sometimes four. I prefer ceterizne which my doctor first prescribed, I now buy them over the counter to save the NHS money. The Range sell them for a pound for 28 tablets, Aldi and Lidl,99p for 14 tablets, and Morrison s, same package as Lidl for two pounds.

But check with your doctor first.

Hidden
Hidden
in reply to Thomas45

Thanks for the information.

Strangely enough I have been itching especially legs and arms. Before I went in for my emergency cardioversion my bisoprolol was upped from 1.25 to 2.5 (I know not extremely high and the higher dose was only for about 2 weeks), but after the cv the hospital took it back down to 1.25 and that's when the itching started. I just thought it was the central heating going back on after the summer, but perhaps not???? Hope you feel better soon

I am weaning off Nebivolol at the moment and I have had some itching on my thighs and in the crook of my elbows with a few hives. Also the odd dizzy spell. Reading accounts of other people who have weaned off beta blockers I think this might be normal withdrawal symptoms. Beta blockers blunt the receptors for adrenaline and it could be that the skin becomes more sensitive as you reduce. I am doing the withdrawal very gradually as other people have complained about an increase in anxiety also and I want to avoid that.

Hello, Charlie. I have taken Bisoprolol for three years but haven’t suffered from what you describe. This is not much help, except to enable you judge whether there is something else causing if.

You may also like...